MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW INFLUENZA A/B 2.0 (24T); INFLUENZA A AND INFLUENZA B MULTIPLEX NUCLEIC ACID ASSAY

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW INFLUENZA A/B 2.0 (24T); INFLUENZA A AND INFLUENZA B MULTIPLEX NUCLEIC ACID ASSAY
Catalog Number 427-000
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code Hypoxia (1918)
Date of Event 01/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2 - age at time of event: 9 years and 4 months old d2a - common device name: influenza a and influenza b multiplex nucleic acid assay; real time nucleic acid amplification system; respiratory virus panel nucleic acid assay system an evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer reported a false negative result with the id now influenza a/b 2.0 assay performed on (b)(6) 2025 on a nasal sample.The patient was sent home without treatment.The patient was reported to have started experiencing symptoms that day, and they worsened following the office visit.Four hours later, the patient went to the emergency room, where confirmation pcr (unknown platform) testing was performed generating a positive result.The patient was reported to be experiencing the following symptoms at home, prior to the emergency room visit: hypoxia, respiratory distress, difficulty breathing, and shortness of breath.The patient was hospitalized and received treatment (unknown type).Although requested, no additional information including patient outcome was provided.
 
Additional Manufacturer Narrative
A2 - age at time of event: 9 years and 4 months old.D2a - common device name: influenza a and influenza b multiplex nucleic acid assay; real time nucleic acid amplification system; respiratory virus panel nucleic acid assay system testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 000m919576 with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for test kit part number 427-000/ lot 000m919576, test base part number 427-430/ lot 000m919576.The lot met the required release specifications.A review of the complaints reported as false negative patient results (confirmed and unconfirmed, conflicting results) related to kit lot 000m919576 showed that the complaint rate is (b)(4)%.Abbott diagnostics scarborough, inc.Was unable to determine the exact root cause of the reported issue.
 
Event or Problem Description

Brand Name
ID NOW INFLUENZA A/B 2.0 (24T)
Common Device Name
INFLUENZA A AND INFLUENZA B MULTIPLEX NUCLEIC ACID ASSAY
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key21567762
Report Number1221359-2025-00087
Device Sequence Number11855915
Product Code OZE
UDI-Device Identifier10811877010422
UDI-Public(01)10811877010422(17)260612(10)000M919576
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K171792
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2026
Device Catalogue Number427-000
Device Lot Number000M919576
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer05/12/2025
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age9 YR
Patient SexUnknown